Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey everyone. I'm suffering in misery and I'm not sure if it's just a regular sickness or if it's side effects of spiro. I saw my dermatologist who prescribed me spironalactone for hormonal acne. I began treatment on march 5th. I started with 25 mg once a day every morning and had no immediate side effects. I did notice I had to pee more than usual but nothing too bad. 2 weeks later on march 19 I upped my dosage to 50 mg. so one pill in the morning and one at night. The next day I had a sore throat. And it all started from there. I got a low fever I was tired and weak had no energy had no appetite and was nauseous soon after that. I developed a dry hacking cough that is still now just killing me!! I can't sleep at all. Every night since march 19 I've been up coughing so much I almost vomit. I'm so nauseous. I figured it was just a cold and that it would go away but it's just getting worse. I went to the doctor and explained my symptoms and was just given a cough syrup. I am not getting better I am getting worse. Today i noticed that my tongue was white which is weird because it's always pink and I have this tickle in my throat that just won't go away it makes me cough and cough and I'm just fed up. I've taken cough drops nyquil mucinex and alka seltzers and nothing makes me feel better. I feel so horrible. I can't stand feeling nauseous and that is exactly how I've been feeling every day. No one else in my family is sick and they've been drinking from my cups and all. So I'm not sure if it's just a cold I can't shake or are these side effects from the spironolactone? I take it with food by the way. I've tried to read up on other peoples side effects on this medication but it seems like their only side effects are fatigue and increased urination but nothing as bad as my side effects (if they are in fact side effects). I don't want to stop taking the spiro because I actually feel it's helping, but I can't take how sick I feel anymore. I just can't. I really hope it's not the spiro because I've just been so desperate for clear skin. But if it is in fact because of the spiro, I will stop taking it immediately. Feeling healthy and good is more important to me than the clear skin I so desperately want:/ maybe I just can't have both things:/ I know spiro also treats high blood pressure so could It perhaps be something with my blood pressure? Have any of you ever had side effects like these while on a medication? If I stop taking the spironolactone for just a week to see how I feel will I break out bad? I appreciate anything you guys have to say. Any tips advice anything. Thank you for reading

Share this post


Link to post
Share on other sites

I just lost a big answer to this question (internet !!)

In summary

-spiro unlikely to cause all those symptoms

-more liekly viral illness coincidence with starting higher dose spiro

-it is safe to cut back to 1 in the monring (half your current dose) for a week and see what happens (I wouldn't expect a sudden flare up).

-spiro can retain K so it's possible you can feel ill from high K (potassium) - don't supplement potassium is the take home message)

-if in deed you are reacting like this to spiro this is called an 'idiosyncratic reaction' and you willnot be able to take it in the future

SO - reduce to one daily in the morming for 1 week. Hopefully viral symptoms go away and you can return to full dose in 1 week. If symptoms improve on reducing dose and return on increasin dose again - stop tablet and tell your doctor.

Cheers!

Share this post


Link to post
Share on other sites

Thank you so much for replying I will try to cut back to see what happens. I really hope it's not the spiro but now I'm also starting to think it's most likely just a viral ilness. Thank you

Share this post


Link to post
Share on other sites

Side effects are the reason I had to stop taking spiro. I wouldn't give up on it just yet, but if you don't start feeling better after a few weeks then I'd reconsider whether you want to stay on the spiro.

Just for reference, the side effects I had on spiro were extreme fatigue, dry mouth, and hair loss.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×